Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, KY
NWS Jackson, KY issued this special weather statement at Jun 21, 2021, 2:49 PM EDT for Estill County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 2:49 PM EDT (18:49 UTC)
- Expired
- Jun 21, 2021, 3:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Jackson, KY
County Estill County, KY
The radar
The Jackson,KY radar (KJKL), 59 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1320 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 6.7
The text
As transmitted.
345
WWUS83 KJKL 211849
SPSJKL
Special Weather Statement
National Weather Service JACKSON KY
249 PM EDT Mon Jun 21 2021
KYZ058-059-108-111-211915-
Lee-Estill-Powell-Wolfe-
249 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN POWELL...CENTRAL
ESTILL...NORTHERN LEE AND SOUTHWESTERN WOLFE COUNTIES...
At 248 PM EDT, a strong thunderstorm was located over North Irvine,
or over Irvine, moving northeast at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Irvine, Campton, Fincastle, Ravenna, Sandhill, Pilot, Booth, Torrent,
Willow Tree, Rogers, Leeco, Rice Station, Kings Station, Whynot,
Shade, Blackburn, Calloway Crossing, Old Landing, Winston and Patsey.
LAT...LON 3766 8410 3767 8409 3768 8410 3774 8407
3776 8351 3765 8356 3761 8412 3762 8412
TIME...MOT...LOC 1848Z 246DEG 30KT 3772 8397
$$
GEERTSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this special weather statement went out at Jun 21, 2:02 PM EDT, 47 minutes earlier.
Area forecast discussion, Jun 21, 2:02 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 202 PM EDT Mon Jun 21 2021 .UPDATE... Issued at 1104 AM EDT MON JUN 21 2021 There looks to be an old outflow boundary moving into the region this morning and this is already sparking off a few showers and perhaps eventually a thunderstorm or two. We will see shower and thunderstorm chances increasing through the day, as a cold front and trough axis drop into the Ohio Valley. It still looks like damaging winds and flash flooding will be the primary risks today. Updated grids to reflect the latest obs and trends. UPDATE Issued at 730 AM EDT MON JUN 21 2021 Made a few tweaks to the precipitation probability forecast for today, but nothing that would warrant issuing a new zone forecast text product. The latest obs were also ingested into the forecast grids to establish new trends. && .SHORT TERM...(Today through Tuesday) Issued at 425 AM EDT MON JUN 21 2021 The primary forecast concern in the short term will the potential for showers and thunderstorms today and tonight and any severe weather potential. A strong cold front is still forecast to move through the region later today and tonight. With a good supply of low level moist and unstable air in place across eastern Kentucky, we can expect widespread showers and storms to fire up and affect the area this afternoon, this evening, and part of tonight. Their is still a slight chance of severe weather later today into early this evening, as the cold front cold moves through. Even with a strong trigger and loads of instability and moisture, one limiting factor for more widespread severe weather still remains, strong winds aloft. That being said, the atmosphere will definitely be supportive for thunderstorm activity this afternoon and this evening, and a few storms could produce hail, strong winds, frequent cloud to ground lightning, and heavy rainfall that could lead to localized flooding. We will continue to monitor severe weather potential through out the morning, and will update the forecast as needed should severe potential increase at any time. Showers and storms will continue overnight, with mainly showers ongoing early Tuesday morning. The rain will continue on Tuesday across the area, but will gradually taper off from west to east through out the day, and should be out of eastern Kentucky by early Tuesday evening. Winds will be strong and gusty early today into this afternoon, with southwesterly flow of 10 to 15 mph and gusts of up to 25 mph expected at times. Temperatures will be extremely warm again today, as southerly to southwesterly flow continues to dominate. The mercury is forecast to max out in the upper 80s for most locations later today. Once the front moves through overnight, we will see a dramatic change in temperatures, as a cool Canadian air mass filters into the region behind the departing cold front and winds shift to the northwest. This influx of cooler air will lead to lows in the upper 50s for tonight. Tuesday will be much cooler than today, with highs in the lower 70s expected. .LONG TERM...(Tuesday night through Sunday) Issued at 427 AM EDT MON JUN 21 2021 An unseasonably cool/dry air mass will be in place over the region at the start of the period, with surface high pressure passing through beneath an eastern CONUS upper trough. The high will migrate eastward as we move through the latter part of the work week, and warm air advection will work to bring more typical temperatures back. At the same time, the upper level trough will weaken as ridging tries to build east from the southern plains and Rockies. However, another upper trough dropping into the north central CONUS will flatten any eastward progress of the ridge and support another cold front to advance southeast toward us at the end of the week. Low level flow ahead of the front will carry gulf moisture back into our region from the southwest. The upper trough is expected to linger over the central CONUS, with the surface front stalling to our northwest as it becomes strung out SW/NE parallel to the upper level flow. With ample moisture and upper level support for precip under the east side of the upper trough, we may be in for a prolonged threat of wet weather. Exactly where it sets up will in the end depend on the positioning of the front and the upper trough, which being nearly a week out, still is somewhat uncertain. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) ISSUED AT 202 PM EDT MON JUN 21 2021 Showers and thunderstorms are quickly developing across portions of eastern Kentucky this afternoon. These storms will lead to quick drops in Vis and Cigs into the IFR or lower range, and they will also have the potential to produce strong to severe wind gusts and marginally severe hail. Outside of storms expect gusty winds at times, but largely VFR skies if you catch a break in between storms. These storms will move through this afternoon and evening leaving behind the potential for stratus and fog through the overnight. This could lead to period of MVFR Cigs and Vis through the morning on Tuesday. The winds will be SW to begin the period, but more erratic in thunderstorms. Then becoming more west and northwest behind the front through the night. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...DJ SHORT TERM...AR LONG TERM...HAL AVIATION...DJ
Hazardous weather outlook, Jun 21, 2:40 PM EDT, 9 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 240 PM EDT Mon Jun 21 2021 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-222145- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 240 PM EDT Mon Jun 21 2021 ...SEVERE THUNDERSTORM WATCH 301 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...This Afternoon into Tonight. There is a good chance for thunderstorms today, especially this afternoon and this evening. Some of the storms may produce hail, severe wind gusts, and frequent cloud to ground lightning. Torrential downpours could lead to localized flooding. A few storms will also be possible tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms are possible at times Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any wind damage and flooding. AR/HAL/DJ
In the hours before
Special weather statement, Jun 21, 1:45 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service JACKSON KY
145 PM EDT Mon Jun 21 2021
KYZ052-060-106-211815-
Rowan-Menifee-Morgan-
145 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MORGAN...EASTERN
MENIFEE AND SOUTHEASTERN ROWAN COUNTIES...
At 145 PM EDT, a strong thunderstorm was located over Korea, or near
Frenchburg, moving east at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
West Liberty, Frenchburg, Henry, Wellington, Zag, Blairs Mills,
Stoll, Lick Branch, Index, Denniston, Pekin, Liberty Road, Omer,
Bangor, Dehart, Ratlitt, Scranton, Wrigley, Mariba and Pomeroyton.
LAT...LON 3808 8327 3806 8327 3805 8325 3789 8317
3786 8357 3799 8362 3805 8351 3805 8350
3807 8348 3807 8347 3812 8331
TIME...MOT...LOC 1745Z 252DEG 26KT 3795 8350
GEERTSONSpecial weather statement, Jun 21, 1:58 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service JACKSON KY
158 PM EDT Mon Jun 21 2021
KYZ059-060-106-108-211830-
Menifee-Morgan-Powell-Wolfe-
158 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN POWELL...
SOUTHWESTERN MORGAN...SOUTH CENTRAL MENIFEE AND NORTHERN WOLFE
COUNTIES...
At 158 PM EDT, a strong thunderstorm was located over Trent, or near
Campton, moving northeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Campton, Lewis, Lower Gilmore, Greear, Mize, Rogers, Lexie, Rexville,
Baptist, Stacy Fork, Daysboro, Red River Gorge, Slade, Pine Ridge,
Sellars, Toliver, Panama, Payton, Trent and Hazel Green.
LAT...LON 3783 8318 3771 8343 3776 8378 3786 8357
3788 8328
TIME...MOT...LOC 1758Z 234DEG 24KT 3777 8345
GEERTSONSpecial weather statement, Jun 21, 2:10 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service JACKSON KY
210 PM EDT Mon Jun 21 2021
KYZ107-110-119-211845-
Martin-Floyd-Johnson-
210 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT MARTIN...SOUTHEASTERN JOHNSON
AND NORTHEASTERN FLOYD COUNTIES...
At 210 PM EDT, a strong thunderstorm was located over Dicks Creek, or
over Prestonsburg, moving northeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Prestonsburg, Inez, Warfield, Beauty, Add, Tomahawk, Endicott,
Pilgrim, Oaklawn Estates, East Point, Coalpoint, Wells Chapel,
Davella, Lancer, Meally, Prince, West Van Lear, Calf Creek, Delong
and Williamsport.
LAT...LON 3763 8275 3774 8285 3789 8264 3789 8260
3791 8260 3796 8253 3792 8248 3790 8247
3791 8247 3787 8241 3786 8242 3781 8240
3782 8239 3776 8233 3776 8231
TIME...MOT...LOC 1810Z 236DEG 27KT 3772 8271
GEERTSONSpecial weather statement, Jun 21, 2:33 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service JACKSON KY
233 PM EDT Mon Jun 21 2021
KYZ104-106-107-109-211900-
Elliott-Johnson-Magoffin-Morgan-
233 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MORGAN...NORTHERN
JOHNSON...NORTH CENTRAL MAGOFFIN AND SOUTHERN ELLIOTT COUNTIES...
At 232 PM EDT, a strong thunderstorm was located over Elkfork, or 8
miles northeast of West Liberty, moving east at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
West Liberty, Sandy Hook, Lenox, Haleburg, Moon, Florress, Lick
Branch, Little Sandy, Galen, Logville, Flatgap, Jeptha, Williams,
Barnrock, Chestnut, White Oak, Wrigley, Elna, Gillem Branch and
Redbush.
LAT...LON 3811 8289 3808 8294 3805 8295 3803 8300
3798 8302 3796 8299 3800 8296 3800 8293
3796 8282 3788 8266 3783 8319 3805 8333
TIME...MOT...LOC 1832Z 259DEG 31KT 3796 8313
GEERTSONSpecial weather statement, Jun 21, 2:39 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service JACKSON KY
239 PM EDT Mon Jun 21 2021
KYZ068-069-079-211915-
Jackson-Rockcastle-Pulaski-
239 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PULASKI...
NORTHWESTERN JACKSON AND ROCKCASTLE COUNTIES...
At 239 PM EDT, a strong thunderstorm was located over Ottowa, or near
Mount Vernon, moving northeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Mount Vernon, Boone, Science Hill, Donaro, Bummer, Threelinks,
Robinet, Gum Sulphur, Shop Branch, Bandy, Woodstock, Roundstone,
Spiro, Wabp, Climax, Hansford, Renfro Valley, Willailla, Disputanta
and Hurley.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3730 8464 3736 8456 3733 8451 3734 8450
3748 8444 3747 8438 3754 8435 3753 8430
3752 8430 3751 8426 3752 8420 3756 8416
3756 8415 3738 8401 3717 8465
TIME...MOT...LOC 1839Z 246DEG 24KT 3738 8446
GEERTSONSpecial weather statement, Jun 21, 2:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service JACKSON KY
249 PM EDT Mon Jun 21 2021
KYZ058-059-108-111-211915-
Lee-Estill-Powell-Wolfe-
249 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN POWELL...CENTRAL
ESTILL...NORTHERN LEE AND SOUTHWESTERN WOLFE COUNTIES...
At 248 PM EDT, a strong thunderstorm was located over North Irvine,
or over Irvine, moving northeast at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Irvine, Campton, Fincastle, Ravenna, Sandhill, Pilot, Booth, Torrent,
Willow Tree, Rogers, Leeco, Rice Station, Kings Station, Whynot,
Shade, Blackburn, Calloway Crossing, Old Landing, Winston and Patsey.
LAT...LON 3766 8410 3767 8409 3768 8410 3774 8407
3776 8351 3765 8356 3761 8412 3762 8412
TIME...MOT...LOC 1848Z 246DEG 30KT 3772 8397
GEERTSONThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 12:30 PM EDT | Special Weather Statement | JKL | Menifee, Montgomery | 30 min |
| Jun 21, 12:34 PM EDT | Special Weather Statement | JKL | Jackson | 26 min |
| Jun 21, 12:55 PM EDT | Special Weather Statement | JKL | Breathitt | 35 min |
| Jun 21, 1:01 PM EDT | Special Weather Statement | JKL | Martin | 29 min |
| Jun 21, 1:14 PM EDT | Special Weather Statement | JKL | Knott | 16 min |
| Jun 21, 1:16 PM EDT | Special Weather Statement | JKL | Montgomery | 29 min |
| Jun 21, 1:22 PM EDT | Special Weather Statement | JKL | Menifee | 23 min |
| Jun 21, 1:26 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Powell | 34 min |
| Jun 21, 1:35 PM EDT | Special Weather Statement | JKL | Wolfe | 25 min |
| Jun 21, 1:38 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Montgomery, Powell | 37 min |
| Jun 21, 1:45 PM EDT | Special Weather Statement | JKL | Menifee, Morgan | 30 min |
| Jun 21, 1:58 PM EDT | Special Weather Statement | JKL | Wolfe | 32 min |
| Jun 21, 2:08 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Morgan, Powell, Rowan, Wolfe | 37 min |
| Jun 21, 2:10 PM EDT | Special Weather Statement | JKL | Martin | 35 min |
| Jun 21, 2:26 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Menifee, Montgomery, Powell, Wolfe | 34 min |
| Jun 21, 2:33 PM EDT | Special Weather Statement | JKL | Elliott | 27 min |
| Jun 21, 2:39 PM EDT | Special Weather Statement | JKL | Rockcastle | 36 min |
| Jun 21, 2:43 PM EDT | Severe Thunderstorm Warning | JKL | Jackson, Rockcastle | 32 min |
| Jun 21, 2:51 PM EDT | Special Weather Statement | JKL | Pulaski, Wayne | 24 min |
| Jun 21, 2:52 PM EDT | Areal Flood Advisory | JKL | Estill, Menifee, Montgomery, Morgan, Powell, Wolfe | 3 hr |
| Jun 21, 2:57 PM EDT | Special Weather Statement | JKL | Jackson | 33 min |
| Jun 21, 3:00 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Estill, Lee, Menifee, Montgomery, Morgan and 2 more | 30 min |
| Jun 21, 3:10 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley | 35 min |
| Jun 21, 3:22 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Lee, Owsley, Rockcastle | 23 min |
| Jun 21, 3:29 PM EDT | Special Weather Statement | JKL | Wolfe | 31 min |
| Jun 21, 3:41 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Owsley, Wolfe | 34 min |
| Jun 21, 3:46 PM EDT | Special Weather Statement | JKL | Owsley | 29 min |
| Jun 21, 3:47 PM EDT | Special Weather Statement | JKL | Wayne | 43 min |
| Jun 21, 3:51 PM EDT | Special Weather Statement | JKL | Jackson, Rockcastle | 24 min |
| Jun 21, 3:55 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Leslie, Owsley, Perry | 35 min |
| Jun 21, 4:06 PM EDT | Special Weather Statement | JKL | Magoffin | 24 min |
| Jun 21, 4:08 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Wayne | 37 min |
| Jun 21, 4:18 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Wayne | 27 min |
| Jun 21, 4:23 PM EDT | Special Weather Statement | JKL | Jackson, Rockcastle | 37 min |
| Jun 21, 4:28 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin | 32 min |
| Jun 21, 4:29 PM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel, Owsley, Pulaski, Rockcastle | 3 hr |
| Jun 21, 4:30 PM EDT | Special Weather Statement | JKL | Knott, Perry | 30 min |
| Jun 21, 4:34 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Rockcastle | 26 min |
| Jun 21, 4:42 PM EDT | Special Weather Statement | JKL | McCreary, Whitley | 48 min |
| Jun 21, 4:42 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Martin, Pike | 33 min |
| Jun 21, 4:51 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Johnson, Magoffin | 3 hr |
| Jun 21, 4:53 PM EDT | Special Weather Statement | JKL | Leslie | 37 min |
| Jun 21, 4:56 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Owsley, Rockcastle | 39 min |
| Jun 21, 5:00 PM EDT | Special Weather Statement | JKL | Knott | 30 min |
| Jun 21, 5:01 PM EDT | Special Weather Statement | JKL | Wayne | 29 min |
| Jun 21, 5:04 PM EDT | Special Weather Statement | JKL | Bell, Knox, Whitley | 41 min |
| Jun 21, 5:12 PM EDT | Special Weather Statement | JKL | Pike | 33 min |
| Jun 21, 5:17 PM EDT | Severe Thunderstorm Warning | JKL | Bell | 43 min |
| Jun 21, 5:25 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Knox, Whitley | 50 min |
| Jun 21, 5:28 PM EDT | Special Weather Statement | JKL | Leslie | 17 min |
| Jun 21, 5:34 PM EDT | Special Weather Statement | JKL | Clay | 26 min |
| Jun 21, 5:49 PM EDT | Special Weather Statement | JKL | Whitley | 41 min |
| Jun 21, 5:52 PM EDT | Special Weather Statement | JKL | Harlan | 38 min |
| Jun 21, 6:10 PM EDT | Special Weather Statement | JKL | Leslie | 50 min |
| Jun 21, 6:15 PM EDT | Special Weather Statement | JKL | Bell | 45 min |
| Jun 21, 6:32 PM EDT | Special Weather Statement | JKL | Letcher | 43 min |
| Jun 21, 6:34 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Letcher, Perry | 41 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.